Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2016, 2:58 PM CDT for 4 counties in Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 15, 2016, 3:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 68 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
940
WUUS54 KOHX 151958
SVROHX
TNC083-085-125-161-152045-
/O.NEW.KOHX.SV.W.0072.160615T1958Z-160615T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
258 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
NORTHERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 345 PM CDT
* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS
LANDING STATE PARK...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WAVERLY...DOVER...ERIN...TENNESSEE RIDGE...
CUMBERLAND CITY AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3655 8792 3635 8746 3633 8747 3633 8751
3624 8753 3615 8758 3607 8775 3606 8797
3613 8792 3617 8792 3622 8795 3626 8794
3631 8796 3644 8806
TIME...MOT...LOC 1958Z 303DEG 38KT 3639 8808
HAIL...<.75IN
WIND...60MPH
$$
AL1 follow-up statement
259
WWUS54 KOHX 152031
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
331 PM CDT WED JUN 15 2016
TNC161-152041-
/O.CAN.KOHX.SV.W.0072.000000T0000Z-160615T2045Z/
STEWART TN-
331 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3612 8792 3617 8792 3622 8795 3626 8794
3632 8796 3633 8780 3635 8775 3637 8751
3636 8747 3633 8747 3633 8751 3624 8753
3615 8758 3607 8775 3606 8797
TIME...MOT...LOC 2031Z 303DEG 38KT 3620 8772
$$
TNC083-085-125-152045-
/O.CON.KOHX.SV.W.0072.000000T0000Z-160615T2045Z/
HOUSTON TN-MONTGOMERY TN-HUMPHREYS TN-
331 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR HOUSTON...SOUTHWESTERN MONTGOMERY AND NORTHERN HUMPHREYS
COUNTIES...
AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MCEWEN...OR 8 MILES SOUTH OF ERIN...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...TENNESSEE RIDGE AND HOUSTON COUNTY AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3612 8792 3617 8792 3622 8795 3626 8794
3632 8796 3633 8780 3635 8775 3637 8751
3636 8747 3633 8747 3633 8751 3624 8753
3615 8758 3607 8775 3606 8797
TIME...MOT...LOC 2031Z 303DEG 38KT 3620 8772
HAIL...<.75IN
WIND...60MPH
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:49 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 15, 12:49 PM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1249 PM CDT WED JUN 15 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... The decision was made just a short while ago to issue a Severe Thunderstorm Watch for most of Middle TN. A line has developed over the last hour NW of the TN River and will push SEWD over the next several hours. While there is a tight gradient of CAPE (strongest in the NW), cloud cover from this morning has slowed the increase of instability. As clouds thin over the next hour, expect CAPE to grow to 3000 J/KG. However, shear is still lagging. 20 kts of deep layer shear will reduce widespread severe storms, even with this current watch. That said, damaging straight line winds will be possible as we move through the afternoon with just the instability parameters alone. Please remain weather aware as we move through the afternoon hours. && .AVIATION... 18Z TAF DISCUSSION. A line of showers and thunderstorms has developed NW of KCKV. This line will push SEWD over the next several hours and likely affect all 3 of our mid-state terminals through 00Z this evening. Gusty winds and reduced vis are the mostly likely effects from this line for a couple of hours at each terminal. Have tried to time this line out with TEMPOs for KCKV/KBNA and will AMD later for KCSV as the line closes in on I-65. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Jun 15, 12:55 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1255 PM CDT WED JUN 15 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-161800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1255 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PROVIDE AN OPPORTUNITY FOR DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON FOR MOST OF MIDDLE TENNESSEE. THE LINE WILL BREAK ACROSS THE TENNESSEE RIVER AROUND 130 PM AND MOVE SWIFTLY THROUGH THE MID-STATE, LIKELY EXITING BY 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S ACROSS MUCH OF MIDDLE TENNESSEE ON THURSDAY. PROLONGED OUTDOOR EXPOSURE COULD RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF PRECAUTIONS ARE NOT TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY BECOME NECESSARY AGAIN THURSDAY NIGHT. 27
In the hours before
Local storm report, Jun 15, 2:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
246 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST DOVER 36.48N 87.84W
06/15/2016 E65 MPH STEWART TN EMERGENCY MNGR
ALSO STARTING TO GET REPORTS OF POWER OUTAGES.
&&
EVENT NUMBER OHX1600544
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 46 min |
| Jun 15, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 44 min |
| Jun 15, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 36 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Jun 15, 3:37 PM CDT | Special Weather Statement | OHX | Humphreys | 38 min |
| Jun 15, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 38 min |
| Jun 15, 4:01 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 44 min |
| Jun 15, 4:03 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 42 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 36 min |
| Jun 15, 4:26 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 49 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 28 min |
| Jun 15, 4:37 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 38 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 51 min |
| Jun 15, 4:45 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 45 min |
| Jun 15, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren, Wilson | 37 min |
| Jun 15, 4:56 PM CDT | Special Weather Statement | OHX | Clay, DeKalb, Jackson, Putnam, Smith | 49 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White | 29 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 48 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 31 min |
| Jun 15, 5:30 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Wayne | 45 min |
| Jun 15, 5:36 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 24 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 21 min |
| Jun 15, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Van Buren, Warren | 51 min |
| Jun 15, 6:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.